MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number E200-29M
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 16 feb.2024, a 29mm epic plus mitral valve was implanted in a patient.On (b)(6) 2024, the patient was diagnosed with thrombosis of the mitral valve and it was necessary to use an anticoagulant to treat the problem.Transesophageal echocardiogram in addition to the transthoracic examination carried out on (b)(6) 2024 showed anomalous movement of the interventricular septum.Preserved myocardial contractility of the other segments of the left ventricle.Preserved biventricular systolic function.Biological prosthesis in mitral position with thin leaflets, preserved opening (av = 2.1 cm²).Doppler does not show reflux.Maximum dg of 15 mmhg, average dg of 5mmhg.A heterogeneous image is observed, with anechoic points inside it and small mobile components adhered to its surface adjacent to the medial prosthetic ring, extending from the left atrial wall to the lower portion of the interatrial septum, measuring 14x5mm.Another slightly heterogeneous image can be seen on the lateral portion of the prosthetic ring, measuring 3.6x8mm.Such findings may correspond to abscess formation.The patient is stable.
 
Additional Manufacturer Narrative
An event of patient device interaction problem (thrombus) was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Information from the field indicated that a epic plus mitral valve was implanted in a patient.Later on, the patient was diagnosed with thrombosis of the mitral valve and an anticoagulant medication was used to treat the problem.The patient is stable.Based on the information received, a cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19221087
Report Number2135147-2024-01914
Device Sequence Number7166124
Product Code LWR
UDI-Device Identifier05415067033086
UDI-Public05415067033086
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberE200-29M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexUnknown